How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask 911Doctor Your Own Question
911Doctor
911Doctor, Doctor
Category: Health
Satisfied Customers: 5094
Experience:  Board Certified Emergency Physician
19155615
Type Your Health Question Here...
911Doctor is online now
A new question is answered every 9 seconds

I have been taking 20mg diazepam WEEKLY, not daily, for 6

Customer Question

hi, i have been taking 20mg diazepam WEEKLY, not daily, for 6 months, a stressful period, i have not been taking them daily but probably on average one 10mg tablet every 5/6 days
is it ok to quit cold turkey from this amount as i don't have many left or should i do some kind of taper with the 10ish tablets i have left?
Submitted: 6 years ago.
Category: Health
Expert:  911Doctor replied 6 years ago.

Hello and welcome to JustAnswer,

you can just stop. there is no issue with withdrawal.

please let me know if you have further questions, but it is the daily, long term use of this medicine that needs a taper to stop.

best

Customer: replied 6 years ago.
really? just that i have a very fuzzy head and a little dizzy, is that more likely to be pyshcological - i thought that 20mg of diazepam weekly was quite alot?
Expert:  911Doctor replied 6 years ago.

I have personally given, IV, to a seizing patient, 50 milligrams of valium to stop a seizure over about ten minutes.

i routinely put patients on five milligrams a night for ten days for muscle spasm.

so, really, if you are taking ten milligrams once every 5-6 days whatever symptoms you may be experiencing are almost certainly psychological.

ten milligrams is a decent sized dose in and of itself, but some people are on ten milligrams three times a day for years. ten milligrams once a week will not trigger phsyical withdrawal. honest.

but if you THINK it will, it's hard to overcome your brain's belief.

best

911Doctor and 2 other Health Specialists are ready to help you